skin-hair-icon

Redness And Swollen Skin

Hey i m college student. I developed this problem of face getting swollen and red 6-7 months ago and consulted a doctor she told me i m having ezcema and gave some medicines and i got better. then she told me to stop that medicine( Nadisone and Nadoxine gel) because i would develop steroid and gave some other medicine. And when i started using new medicines i developed the problem again. And This has happened 3-4 times every time the condition of my face becomes normal only for some time and each time she changes her medicine it happens again. And now she told me that for curing your problem you have to undergo these tests : Comprehensive allergy profile, S. Cortisol level, RBS, CUE, TSH, AEC. So plzzz someone help me and suggest whether i should undergo these tests and continue treatment from her and whether undergoing these tests will help me or not.
views-icons 19 Views Bookmark this Answer
Bookmark
v

Doctor Answers (1) on Redness And Swollen Skin

doctor profile image
Dr. Rajdeep Bangalore | Dermatologist
Answered
Hi. Sorry for the delayed reply. You seem to be having some sort of allergy. Allergies can arise due to external factors or internal factors. If no external factor is found then it is said to be endogenous eczema. If a cause is found, like sunlight or dust or certain types of food, then the causative agent can be avoided. What your doctor is doing by performing the tests is trying to find the factors causing the allergy. Allergy profiles are very expensive and you may not find the cause in most cases. However blood counts, AEC, thyroid test, RBS, ASLO and urine routine examination are relatively inexpensive and will give an idea if there is an internal problem in your body. The medicines used to control severe allergies are known as steroids, they are very effective in controlling allergies but cannot be used for a long time due to their side effects. One of the main side effects is that you become dependent on them. There are many non steroidal medicines also available but are very expensive and will need regular blood check ups when you are taking them. From your side try to list down all the factors that you think are increasing the allergy. Discuss them with your doctor. Some allergies are difficult to treat and will require patience from both you and your doctor. Try to find some time when your doctor is not busy and discuss your problems with her. I am sure you will be able to come to a conclusion about the cause of the allergy and avoid it, instead of taking medication like steroids for a long time. Warm regards. Dr. Rajdeep Mysore. Chirag Hospital Bangalore
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO